MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 2.4 X 8MM, CORTEX; SCREW, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, 2.4 X 8MM, CORTEX; SCREW, FIXATION, BONE
Model Number LOW PROFILE SCREW, 2.4 X 8MM, CORTEX
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported constructive feedback was received from a surgeon regarding the 2.4 cortical screw (ar-8724) in the cfs set.The surgeon was treating a fracture across the midfoot and second metatarsal, and what they thought would be a 20 min case, turned into two hours and the surgeon having to bail to another system.The amount of axial load and force to get the 2.4 cortical screws to advance was significant, and the surgeon could not get the 2.4 cortical screws to advance without losing their reduction as a result of having to really lean into the screwdriver to advance the screw.The surgeon tried to make it work and wanted to stick with arthrex for their implant, but had to bail.Once the surgeon went to another manufacturer's system, the screws went in without any issue.The surgeon mentioned they noticed the screw tips have more of a snub nose and they are not sure if the self-tapping flutes where grabbing.It was confirmed that the correct drill bit was used.Additional information obtained 11/11/20: date of the surgery was (b)(6) 2020.The part numbers of the arthrex 2.4 screws attempted were: ar-8724-08, ar-8724-10 and ar-8724-12.The specific lot numbers of the screws are unknown as the tray housing the screws is owned by the facility and is constantly being restocked.Due to the length of time needed different anesthesia/inhalation gas was needed due to tourniquet pain proximal to the block.The screws attempted during the procedure were discarded at time of procedure.The distributor has obtained two ar-8724-08 unused screws that will be sent back for evaluation use.Additional information obtained 11/13/20: the following information was received regarding each screw part number involved: ar-8724-08 - (two screws total)two were successfully implanted and remained in the patient.Ar-8724-10 - (four screws total) two were successfully implanted and remained in the patient.Two were attempted but surgeon could not get the screws to advance without losing their reduction.Ar-8724-12 - (three screws total) all three were attempted but surgeon could not get the screws to advance without losing their reduction.None of the screws broke during insertion or attempted insertion.The facility only had two 2.4 cortical screws remaining in their tray.The two remaining were ar-8724-08 and those two are being returned to be used for evaluation and inspection.

Brand Name
LOW PROFILE SCREW, 2.4 X 8MM, CORTEX
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10934536
Report Number1220246-2020-02379
Device Sequence Number19591449
Product Code HWC
UDI-Device Identifier00888867045057
UDI-Public00888867045057
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 2.4 X 8MM, CORTEX
Device Catalogue NumberAR-8724-08
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;